Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 110, NWS Northern Indiana

June 22, 2008LaPorte County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2008, 6:28 PM CDT for LaPorte County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 6:28 PM CDT (23:28 UTC)
Expired
Jun 22, 2008, 7:15 PM CDT
In force
47 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:44 PM CDTHAIL 0.88Westville, INHAIL REPORTED AT 421 AND 2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 222328
SVRIWX
INC091-230015-
/O.NEW.KIWX.SV.W.0110.080622T2328Z-080623T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA

* UNTIL 715 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED 4 MILES WEST OF WESTVILLE...AND MOVING
  SOUTHEAST AT 16 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WESTVILLE...
  WANATAH...
  PINHOOK...
  HASKELL...
  UNION MILLS...
  SOUTH WANATAH...

LAT...LON 4144 8661 4144 8665 4141 8669 4137 8673
      4134 8674 4128 8682 4127 8684 4127 8685
      4137 8695 4167 8695
TIME...MOT...LOC 2328Z 318DEG 14KT 4155 8696

$$
3 follow-up statements
000 
WWUS53 KIWX 222347
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SUN JUN 22 2008

INC091-230015-
/O.CON.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
646 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN LA PORTE COUNTY...

AT 642 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL IN WESTVILLE AT ROUTE 421 AND ROUTE 2. 
THIS SEVERE STORM WAS LOCATED OVER WESTVILLE...AND MOVING SOUTHEAST 
AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WANATAH...
  LA CROSSE...
  KINGSFORD HEIGHTS...
  UNION MILLS...
  HANNA...
  THOMASTON...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4144 8661 4144 8665 4141 8669 4137 8673
      4134 8674 4128 8682 4127 8684 4127 8685
      4137 8695 4167 8695
TIME...MOT...LOC 2346Z 312DEG 15KT 4150 8690

$$
000 
WWUS53 KIWX 222357
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT SUN JUN 22 2008

INC091-230015-
/O.CON.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
656 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN LA PORTE COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS SEVERE STORM WAS LOCATED NEAR WANATAH...OR ABOUT 7 MILES SOUTH
OF WESTVILLE...AND MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WANATAH...HANNA AND THOMASTON...

HAIL UP TO NICKEL SIZE WAS REPORTED IN WESTVILLE WITH THIS
SEVERE THUNDERSTORM. THIS IS A DANGEROUS SITUATION...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4157 8687 4144 8661 4144 8665 4139 8671
      4137 8673 4134 8674 4127 8684 4127 8685
      4138 8693
TIME...MOT...LOC 2356Z 323DEG 20KT 4144 8682

$$
000 
WWUS53 KIWX 230014
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT SUN JUN 22 2008

INC091-230023-
/O.EXP.KIWX.SV.W.0110.000000T0000Z-080623T0015Z/
LA PORTE IN-
714 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LA PORTE COUNTY WILL
EXPIRE AT 815 PM EDT/715 PM CDT/...

AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4157 8687 4144 8661 4144 8665 4139 8671
      4137 8673 4134 8674 4127 8684 4127 8685
      4138 8693
TIME...MOT...LOC 0013Z 323DEG 20KT 4136 8674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 22, 6:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
726 PM EDT SUN JUN 22 2008

.AVIATION...
ANOTHER CLUSTER OF SHOWERS/TSTMS MOVG SE INTO NRN INDIANA THIS EVE.
THIS SHOULD AFFECT SBN WITH -TSRAGS EARLY IN THE PD. EXPECT
CONVECTION TO DIMINISH TO JUST SHOWERS BY THE TIME IT REACHES FWA
LATE THIS EVE. SFC TROF SHOULD MOVE THROUGH THE AREA TONIGHT
ALLOWING FOR NW FLOW TOMORROW. FLOW OFF THE LAKE SHOULD RESULT IN
MORE STABLE CONDITIONS AT SBN TOMORROW...WHILE AT FWA COLD TEMPS
ALOFT WITH LINGERING LOW LEVEL MOISTURE AND LAKE BREEZE PUSHING WELL
INLAND WITH MOD NW GRADIENT FLOW WARRANTS MENTION OF AFTN TSRA ONCE
AGAIN.

&&

.SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. PRIMARY CONCERN TO ONGOING SVR HAIL
EVENT. STORMS FORMED INITIALLY ON SHALLOW OUTFLOW BOUNDARY
ENHANCED BY COOLER LAKE BOUNDARY LAYER FRM SHRA/WEAK TSRA ACRS
SRN LK MI MID/LATE AM. DOWNSTREAM ATMOS QUICKLY DESTABILIZED TO
MLCAPES AROUND 1000 J/KG...RATHER UNSTABLE GIVEN COLD PROFILE AND
WITH FAVORABLE WBZ HEIGHTS OF 7.5 TO 8.5 KFT HAIL BY FAR HAS BEEN
PRIMARY EVENT. STRONG/DEEP ML SHORTWAVE AIDED IN
GROWTH/ORGANIZATION OF SUSTAINED UPDRAFT CORES WITH SEVERAL 55-60
DBZ CORES GT 20-25KFT. NRN TWO-THIRDS OF CWA HAS STABILIZED IN
WAKE OF CONVECTION. SOME CONCERN WITH UPSTREAM CONVERGENT CLOUD
STREETS FM SRN WI INTO NERN IL IMPENGING ON WEDGE OF 1000-1500
MLCAPES ACRS NERN IL INTO FAR WRN/SWRN CWA THAT MAY EXTEND HAIL
RISK INTO AT LEAST EARLY EVENING HOURS AHEAD OF ANOTHER YET WEAKER
SHORTWAVE OVER SWRN WI ROTATING THROUGH LONGWAVE TROF THIS EVE.

DIURNAL NATURE OF TSRA TIMED TO END BY LATE EVENING...THEN DRY
UNTIL MID MONDAY MORNING. 5H CLOSED COLD CORE LOW TO BEGIN TO
SHIFT EWD INTO SWRN ONT/ERN GRTLKS AS NEXT UPSTREAM WAVE IS KICKED
OUT ACRS NRN ROCKIES. MODIFIED MIDDAY NAM SOUNDINGS ACRS ERN CWA
IN BASE OF ML TROF YIELD AROUND 800-1000 J/KG WITH WBZ HEIGHTS
AGAIN FAVORABLE FOR HAIL FORMATION. STRONGEST UPDRAFTS/GREATER
DESTABILIZATION SHOULD REMAIN EAST OF CWA AND HELD OFF ON MENTION
OF SEVERE HAIL FOR NOW...OPTING FOR SCT TSRA WORDING W/SML HAIL.
WITH TROF FURTHER EAST ANTICIPATE EVEN EARLIER DIMINISH TO
CONVECTION THAN TDY.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY...THE UPPER LEVEL TROF OVER THE EAST CONUS
WILL LIFT NORTHEAST AND ALLOW THE FLOW OVER THE NORTHERN CONUS TO
BECOME MORE HIGH ZONAL DURING THE SECOND HALF OF THE WEEK. AS THE
FLOW BECOMES MORE HIGH ZONAL...TEMPERATURES WILL MODERATE...WITH
SHORT WAVES MOVING EAST ACROSS THE NORTHERN CONUS...INDICATIVE OF AN
ACTIVE PATTERN FOR MUCH OF THE PERIOD. THE ONGOING TIMING OF A
CHANCE FOR STORMS STARTING LATE TUESDAY NIGHT/EARLY WEDNESDAY
APPEARS ON TRACK AS WARM AND MOIST AIR RETURNS TO THE AREA. WILL
KEEP A CHANCE FOR STORMS FROM EARLY WEDNESDAY ALL OF THE WAY THROUGH
SATURDAY. IT WILL PROBABLY NOT BE RAINING ALL OF THESE PERIODS...BUT
AT THIS POINT IT IS TOO HARD TO DISTINGUISH INDIVIDUAL ROUNDS  OF
STORMS. TEMPERATURES SHOULD RISE TO NEAR NORMAL TO A LITTLE ABOVE
NORMAL DURING THE SECOND HALF OF THE WEEK AS WEAK UPPER RIDGING
BUILDS INTO THE AREA. HEAVY RAINFALL IS POSSIBLE WITH STORMS GIVEN
THE LIKELIHOOD OF EAST/WEST BOUNDARIES OVER THE AREA. THE 12Z
OPERATIONAL RUNS OF THE ECMWF AND THE GFS AND IN REASONABLE
AGREEMENT WITH THE TIMING OF A STRONG SHORTWAVE REACHING THE AREA
LATE IN THE PERIOD. FOR NOW...LEFT SATURDAY NIGHT AND SUNDAY DRY
GIVEN THE FRIDAY NIGHT/SATURDAY TIMING OF THIS UPPER LEVEL SYSTEM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, Jun 22, 4:51 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT SUN JUN 22 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-232200-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
551 PM EDT SUN JUN 22 2008 /451 PM CDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THERE IS
A SLIGHT CHANCE OF SEVERE STORMS WITH HAIL TO THREE-QUARTERS OF AN
INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
STRONG STORMS MAY BE POSSIBLE WEDNESDAY. IN ADDITION...LOCALLY
HEAVY RAINFALL WEDNESDAY THROUGH SATURDAY MAY PRODUCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO THE EVENING HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-232200-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
551 PM EDT SUN JUN 22 2008 /451 PM CDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THERE IS
A SLIGHT CHANCE OF SEVERE STORMS WITH HAIL TO THREE-QUARTERS OF AN
INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AN INCREASED RISK FOR RIP CURRENTS ON MONDAY WITH NORTH
WINDS OF 10 TO 20 KNOTS.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
STRONG STORMS MAY BE POSSIBLE WEDNESDAY. IN ADDITION...LOCALLY
HEAVY RAINFALL WEDNESDAY THROUGH SATURDAY MAY PRODUCE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO THE EVENING HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 22, 3:30 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             NEAD                    40.71N  86.13W
06/22/2008  M1.75 INCH       MIAMI              IN   EMERGENCY MNGR

            TRAINED EM SPOTTER REPORTED AT THE CORNER OF US31 AND
            400S

&&

EVENT NUMBER 01627

BJS
Special weather statement, Jun 22, 4:01 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 PM EDT SUN JUN 22 2008

INZ025>027-033-034-222130-
ADAMS-BLACKFORD-HUNTINGTON-JAY-WELLS-
501 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF MONTPELIER...MOVING EAST AT
27 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DILLMAN...PONETO AND KEYSTONE...
  PETROLEUM...REIFFSBURG AND NOTTINGHAM...
  LINN GROVE...DOMESTIC AND VERA CRUZ...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 22, 4:17 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             4 WNW NEEDMORE          40.80N  84.38W
06/22/2008  M0.70 INCH       ALLEN              OH   PARK SERVICE

&&

EVENT NUMBER 01628

SAW
Local storm report, Jun 22, 4:21 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             2 W DILLMAN             40.61N  85.28W
06/22/2008  M0.50 INCH       WELLS              IN   TRAINED SPOTTER

            WIND GUSTS TO 35 MPH.

&&

EVENT NUMBER 01629

JT
Special weather statement, Jun 22, 4:21 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUN 22 2008

OHZ016-024-025-222200-
ALLEN-PUTNAM-VAN WERT-
521 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF DELPHOS...OR 6 MILES EAST OF VAN
WERT...MOVING EAST AT 27 MPH.

PEA TO ONE HALF INCH DIAMETER SIZE HAIL...WINDS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DELPHOS...
  LIMA...
  ELIDA...
  KALIDA...
  COLUMBUS GROVE...
  NEEDMORE AND SOUTHWORTH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 22, 6:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT SUN JUN 22 2008

INZ003-004-222345-
LA PORTE-ST. JOSEPH-
620 PM CDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW
CARLISLE TO 15 MILES WEST OF WESTVILLE...MOVING EAST AT 25 MPH.

UP TO DIME SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WESTVILLE AND LA PORTE...
  NEW CARLISLE...ROLLING PRARIE AND OTIS...
  BYRON...
  PINOLA...
  AND SOUTH BEND...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:52 PM CDTAreal Flood AdvisoryIWXKosciusko3 hr
Jun 22, 11:04 AM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble, Whitley19 min
Jun 22, 11:16 AM CDTSevere Thunderstorm WarningIWXLaGrange45 min
Jun 22, 12:07 PM CDTSevere Thunderstorm WarningIWXFulton, Pulaski, Starke53 min
Jun 22, 12:57 PM CDTSevere Thunderstorm WarningIWXFulton, Miami50 min
Jun 22, 12:59 PM CDTSevere Thunderstorm WarningIWXLaPorte, Starke37 min
Jun 22, 1:24 PM CDTSevere Thunderstorm WarningIWXAllen51 min
Jun 22, 1:28 PM CDTSevere Thunderstorm WarningIWXPulaski, Starke62 min
Jun 22, 1:51 PM CDTSevere Thunderstorm WarningIWXPulaski54 min
Jun 22, 2:04 PM CDTSevere Thunderstorm WarningIWXLaPorte56 min
Jun 22, 2:11 PM CDTSevere Thunderstorm WarningIWXDeKalb49 min
Jun 22, 2:39 PM CDTSevere Thunderstorm WarningIWXCass, Fulton, Miami51 min
Jun 22, 3:06 PM CDTSevere Thunderstorm WarningIWXCass, Miami39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.